Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/118301
Citations
Scopus Web of Science® Altmetric
?
?
Full metadata record
DC FieldValueLanguage
dc.contributor.authorMeylan, M.en
dc.contributor.authorBennetts, L.en
dc.date.issued2018en
dc.identifier.citationPhilosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, 2018; 376(2129):20170334-1-20170334-19en
dc.identifier.issn1364-503Xen
dc.identifier.issn1471-2962en
dc.identifier.urihttp://hdl.handle.net/2440/118301-
dc.description.abstractThree-dimensional scattering of ocean surface waves in the marginal ice zone (MIZ) is determined in the time domain. The solution is found using spectral analysis of the linear operator for the Boltzmann equation. The method to calculate the scattering kernel that arises in the Boltzmann model from the single-floe solution is also presented along with new identities for the far-field scattering, which can be used to validate the single-floe solution. The spectrum of the operator is computed, and it is shown to have a universal structure under a special non-dimensionalization. This universal structure implies that under a scaling wave scattering in the MIZ has similar properties for a large range of ice types and wave periods. A scattering theory solution using fast Fourier transforms is given to find the solution for directional incident wave packets. A numerical solution method is also given using the split-step method and this is used to validate the spectral solution. Numerical calculations of the evolution of a typical wave field are presented. This article is part of the theme issue 'Modelling of sea-ice phenomena'.en
dc.description.statementofresponsibilityM.H. Meylan and L.G. Bennettsen
dc.language.isoenen
dc.publisherThe Royal Societyen
dc.rights© 2018 The Authors. Published by the Royal Society under the terms of the Creative Commons Attribution License http://creativecommons.org/licenses/by/4.0/, which permits unrestricted use, provided the original author and source are credited.en
dc.subjectSea ice; wave scattering; marginal ice zoneen
dc.titleThree-dimensional time-domain scattering of waves in the marginal ice zoneen
dc.typeJournal articleen
dc.identifier.rmid0030097129en
dc.identifier.doi10.1098/rsta.2017.0334en
dc.relation.granthttp://purl.org/au-research/grants/arc/IC170100006en
dc.identifier.pubid436530-
pubs.library.collectionMathematical Sciences publicationsen
pubs.library.teamDS14en
pubs.verification-statusVerifieden
pubs.publication-statusPublisheden
dc.identifier.orcidBennetts, L. [0000-0001-9386-7882]en
Appears in Collections:Mathematical Sciences publications

Files in This Item:
File Description SizeFormat 
hdl_118301.pdfPublished version1.09 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.